Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 233, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 23, 2015, 1:07 PM CST for 4 counties in Arkansas; Dunklin County, Missouri. It was in force for 38 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2015, 1:07 PM CST (19:07 UTC)
- Expired
- Dec 23, 2015, 1:45 PM CST
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Craighead County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 1:13 PM CST | HAIL 1 | Jonesboro, AR | LOCAL LAW ENFOREMENT REPORTS QUARTER SIZED HAIL SOUTH OF JONESBORO |
| Dec 23, 1:15 PM CST | TSTM WND DMG | 7 S Jonesboro, AR | POWER LINES DOWN |
| Dec 23, 1:15 PM CST | HAIL 1.75 | 7 S Jonesboro, AR | |
| Dec 23, 1:15 PM CST | HAIL 2.5 | 7 S Jonesboro, AR | |
| Dec 23, 1:21 PM CST | HAIL 1.75 | Needham, AR | |
| Dec 23, 1:27 PM CST | HAIL 2.5 | Bay, AR | |
| Dec 23, 1:27 PM CST | HAIL 2.75 | Valley View, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 9:13 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 343 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
300
WUUS54 KMEG 231907
SVRMEG
ARC031-055-093-111-MOC069-231945-
/O.NEW.KMEG.SV.W.0233.151223T1907Z-151223T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
107 PM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 145 PM CST
* AT 107 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
GREENFIELD...OR 7 MILES NORTH OF HARRISBURG...MOVING NORTHEAST AT
60 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BAY AROUND 115 PM CST.
TRUMANN AROUND 120 PM CST.
LAKE CITY AND BROOKLAND AROUND 125 PM CST.
CARAWAY AROUND 130 PM CST.
MONETTE AROUND 135 PM CST.
LEACHVILLE AROUND 140 PM CST.
MANILA...CARDWELL AND ARBYRD AROUND 145 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GARSON...BERTIG...SANDY...ARKMO...BOYNTON...POPLAR RIDGE...
PAULDING...LESTER...CARY AND BIG LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN
ARKANSAS AND SOUTHEASTERN MISSOURI.
LAT...LON 3557 9070 3575 9085 3612 9025 3591 9005
TIME...MOT...LOC 1907Z 230DEG 50KT 3566 9072
HAIL...1.25IN
WIND...60MPH
$$3 follow-up statements
734
WWUS54 KMEG 231917
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
117 PM CST WED DEC 23 2015
ARC055-111-231926-
/O.CAN.KMEG.SV.W.0233.000000T0000Z-151223T1945Z/
GREENE AR-POINSETT AR-
117 PM CST WED DEC 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE AND NORTH
CENTRAL POINSETT COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN
ARKANSAS AND SOUTHEASTERN MISSOURI.
LAT...LON 3591 9005 3571 9050 3570 9064 3579 9071
3597 9046 3597 9039 3599 9039 3602 9036
3606 9033 3612 9025
TIME...MOT...LOC 1916Z 230DEG 50KT 3575 9059
$$
ARC031-093-MOC069-231945-
/O.CON.KMEG.SV.W.0233.000000T0000Z-151223T1945Z/
MISSISSIPPI AR-CRAIGHEAD AR-DUNKLIN MO-
117 PM CST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR NORTHWESTERN MISSISSIPPI...EASTERN CRAIGHEAD AND SOUTHWESTERN
DUNKLIN COUNTIES...
AT 116 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER BAY...MOVING
NORTHEAST AT 60 MPH.
HAZARD...TENNIS BALL SIZE HAIL WAS REPORTED SOUTHEAST OF
JONESBORO NEAR BAY. 60 MPH WIND GUSTS ARE ALSO EXPECTED.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
LAKE CITY AROUND 125 PM CST.
MONETTE AROUND 135 PM CST.
LEACHVILLE AROUND 140 PM CST.
MANILA...CARDWELL AND ARBYRD AROUND 145 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GARSON...SANDY...ARKMO...BOYNTON...POPLAR RIDGE...PAULDING...
LESTER...BIG LAKE...BUCK DONIC AND MANGRUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN
ARKANSAS AND SOUTHEASTERN MISSOURI.
LAT...LON 3591 9005 3571 9050 3570 9064 3579 9071
3597 9046 3597 9039 3599 9039 3602 9036
3606 9033 3612 9025
TIME...MOT...LOC 1916Z 230DEG 50KT 3575 9059
HAIL...2.50IN
WIND...60MPH
$$671
WWUS54 KMEG 231928
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
128 PM CST WED DEC 23 2015
ARC031-093-MOC069-231945-
/O.CON.KMEG.SV.W.0233.000000T0000Z-151223T1945Z/
MISSISSIPPI AR-CRAIGHEAD AR-DUNKLIN MO-
128 PM CST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR NORTHWESTERN MISSISSIPPI...NORTHEASTERN CRAIGHEAD AND
SOUTHWESTERN DUNKLIN COUNTIES...
AT 127 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE CITY...
MOVING NORTHEAST AT 60 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...PUBLIC. POWER POLES WERE REPORTED DOWN SOUTH OF
JONESBORONEAR THE POINSETT AND CRAIGHEAD COUNTY LINE...WITH TENNIS
BALL SIZE HAIL REPORTED IN BAY ARKANSAS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
MONETTE AROUND 135 PM CST.
MANILA AND LEACHVILLE AROUND 140 PM CST.
CARDWELL AND ARBYRD AROUND 145 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GARSON...ARKMO...CARMI...WALTERS...POPLAR CORNER...HAPPY CORNERS...
BOYNTON...POPLAR RIDGE...PAULDING AND HOLLYWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN
ARKANSAS AND SOUTHEASTERN MISSOURI.
LAT...LON 3591 9005 3577 9046 3583 9052 3589 9055
3597 9046 3597 9039 3599 9039 3602 9036
3606 9033 3612 9025
TIME...MOT...LOC 1927Z 230DEG 50KT 3585 9045
HAIL...1.75IN
WIND...70MPH
$$781
WWUS54 KMEG 231936
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
136 PM CST WED DEC 23 2015
ARC031-093-MOC069-231945-
/O.CON.KMEG.SV.W.0233.000000T0000Z-151223T1945Z/
MISSISSIPPI AR-CRAIGHEAD AR-DUNKLIN MO-
136 PM CST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR NORTHWESTERN MISSISSIPPI...NORTHEASTERN CRAIGHEAD AND
SOUTHWESTERN DUNKLIN COUNTIES...
AT 136 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONETTE...
MOVING NORTHEAST AT 60 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
CARDWELL AND ARBYRD AROUND 145 PM CST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GARSON...ARKMO...CARMI...WALTERS...POPLAR CORNER...HAPPY CORNERS...
BOYNTON...PAULDING...HOLLYWOOD AND BUCK DONIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN
ARKANSAS AND SOUTHEASTERN MISSOURI.
LAT...LON 3593 9007 3584 9036 3597 9046 3597 9039
3599 9039 3602 9036 3606 9033 3612 9025
TIME...MOT...LOC 1936Z 230DEG 50KT 3594 9032
HAIL...1.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 11:57 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Dec 23, 11:57 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1157 AM CST WED DEC 23 2015 .UPDATE... UPDATE FOR 18Z TAFS && .PREV DISCUSSION... /ISSUED 1046 AM CST WED DEC 23 2015/ DISCUSSION... CURRENTLY...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTEND ACROSS NE AR INTO CNTRL AR WHILE SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE OCCURRING AHEAD OF THIS LINE. WITH INCREASING INSTABILITY ACROSS NW TN...CONDITIONS REMAIN FAVORABLE FOR MORE SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES IN WATCH #558 OVER NE AR...MO BOOTHEEL AND NW TN. THIS AFTERNOON...EXPECT A SHORTWAVE TO EJECT OUT OF SRN AR INTO THE MIDSOUTH INCREASING THE RISK FOR SEVERE WEATHER OVER MEMPHIS AND JACKSON AND AREAS SOUTH OF I-40. PLENTY OF DYNAMICS AND INSTABILITY WILL SUPPORT THE BEST CHANCE OF TORNADOES THIS AFTERNOON FROM SUPERCELLS. LARGE HAIL AND DAMAGING WINDS WILL ALSO HAVE A HIGHER THREAT. THIS EVENING...THE UPPER SHORTWAVE MOVES TO THE NORTH AND 500MB HTS RISE. THE RISK FOR SEVERE WEATHER WILL DECREASE AHEAD OF A WEAK COLD FRONT AS THE MAIN DYNAMICS SHIFT TO THE NORTH. SWC PREV DISCUSSION... /ISSUED 522 AM CST WED DEC 23 2015/ OUTBREAK OF SEVERE THUNDERSTORMS EXPECTED ACROSS THE MID SOUTH ESPECIALLY THIS AFTERNOON AND TONIGHT... DISCUSSION...10Z SURFACE ANALYSIS PLACES A STRONG SURFACE LOW ACROSS SOUTH CENTRAL KANSAS AND A DRYLINE EXTENDING SOUTH FROM THE LOW ACROSS WESTERN OKLAHOMA AND WESTERN TEXAS. SOUTHERLY WINDS IN ADVANCE OF THIS SURFACE LOW HAVE ALREADY ADVECTED LOWER TO MIDDLE 60 DEWPOINT AIR UP INTO THE LOWER MISSISSIPPI VALLEY THIS MORNING. WATER VAPOR SATELLITE TRENDS INDICATE A DEEP LONGWAVE UPPER LEVEL TROUGH OVER THE CENTRAL AND SOUTHERN PLAINS AND A LEAD SHORTWAVE TROUGH OVER THE LOWER MISSISSIPPI VALLEY. AT THE SURFACE A WARM FRONT IS MOVING ACROSS THE MID SOUTH AS OF DISCUSSION. CONSEQUENTLY...SHOWERS AND THUNDERSTORMS HAVE EXPANDED IN COVERAGE ACROSS ARKANSAS OVERNIGHT. AS OF 4 AM CST...TEMPERATURES ACROSS THE MID SOUTH ARE IN THE 60S AT MOST LOCATIONS. SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND TONIGHT IS THE PREDOMINANT FOCUS IN THIS MORNING/S FORECAST ISSUANCE. SHOWERS AND THUNDERSTORMS OVER ARKANSAS AND SOUTHERN MISSISSIPPI WILL SPREAD ACROSS THE MID SOUTH THIS MORNING. A STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS MORNING BUT THINK THE BULK OF THE SEVERE THUNDERSTORM THREAT WILL OCCUR MAINLY THIS AFTERNOON AND TONIGHT AS A NEGATIVELY TILTED UPPER LEVEL TROUGH AND A STRONG COLD FRONT ROTATE THROUGH THE MIDDLE AND LOWER MISSISSIPPI VALLEYS. RECORD WARMTH WITH HIGHS TODAY IN THE LOWER TO MIDDLE 70S COMBINED WITH FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE RIGHT EXIT REGION OF A 130 KT UPPER LEVEL JET...DECENT 50-80 DM 500 MB MID LEVEL HEIGHT FALLS...SURFACE BASED CAPE VALUES BETWEEN 1500-2O00 J/KG...STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 7 C/KM...0-1 KM STORM RELATIVE HELICITIES AROUND 300 M2/S2...STRONGLY CURVED HODOGRAPHS...FAVORABLE LCL/S AND 0-6 KM BULK SHEAR VALUES IN EXCESS OF 70 KTS SUGGESTS A VERY GOOD POTENTIAL FOR THUNDERSTORMS TO BECOME SEVERE ACROSS THE MID SOUTH ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL POSSIBLE WITH ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. A POTENTIAL ALSO EXISTS FOR SIGNIFICANT TORNADOES ACROSS MUCH OF THE MID SOUTH WITH THE I-40 CORRIDOR IN THE CENTER OF THE RISK AREA. SHORT TERM MESOSCALE TRENDS WILL CLOSELY BE MONITORED THROUGHOUT THE DAY IN CASE ANY ADJUSTMENTS ARE NEEDED TO THE CURRENT FORECAST AND HAZARDOUS WEATHER OUTLOOK. RESIDENTS OF THE MID-SOUTH AND HOLIDAY TRAVELERS SHOULD STAY TUNED TO THE FORECAST TODAY AND BE PREPARED TO TAKE APPROPRIATE SAFETY PRECAUTIONS IF SEVERE WEATHER THREATENS THEIR LOCATION. THE SEVERE THUNDERSTORM THREAT SHOULD BEGIN TO PUSH EAST OF THE MID SOUTH TONIGHT AS A STRONG COLD FRONT SWEEPS THROUGH THE AREA...BRINGING AN GRADUAL END TO SHOWER AND THUNDERSTORM CHANCES BY CHRISTMAS EVE. HOWEVER...THIS IS NOT EXPECTED TO LAST LONG AS THIS FRONT WILL STALL OUT AND RETURN BACK NORTH AS A WARM FRONT CHRISTMAS EVE NIGHT INTO CHRISTMAS DAY. ANOTHER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS AND WILL BE CLOSELY WATCHED IN UPCOMING FORECASTS. LONG TERM MODELS INDICATE THE MID SOUTH WILL REMAIN IN A WARM SECTOR FOR THE UPCOMING WEEKEND RESULTING IN A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. AN UPPER LEVEL LOW IS EXPECTED TO DEVELOP AND MOVE FROM THE SOUTHERN PLAINS INTO THE MIDDLE/LOWER MISSISSIPPI VALLEYS BY EARLY NEXT WEEK. THIS MAY POSE YET ANOTHER POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS BETWEEN SUNDAY NIGHT TO MONDAY NIGHT. CONFIDENCE IS LOW AT THIS MOMENT DUE TO PERSISTENT RUN TO RUN CONTINUITY ISSUES WITH THIS PARTICULAR SYNOPTIC SYSTEM. STAY TUNED... CJC && .AVIATION... 18Z TAFS NUMEROUS THUNDERSTORMS...POSSIBLY SEVERE...SPREADING OVER THE AREA IS THE CONCERN FOR THIS FORECAST CYCLE. AS THE FRONT STALLS ACROSS NORTH MISSISSIPPI LATER TONIGHT THE RISK FOR VICINITY THUNDERSTORMS WILL CONTINUE AT TUP. BELLES && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 23, 7:04 AM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 704 AM CST WED DEC 23 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241515- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 704 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE MID SOUTH TODAY INTO TONIGHT. TORNADOES...SOME OF WHICH MAY BECOME STRONG ALONG WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THUNDERSTORMS THAT REACH SEVERE LIMITS. THE TIME OF GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 11 AM CST AND 11 PM CST. RESIDENTS OF THE MID SOUTH AND TRAVELERS COMING THROUGH THE AREA FOR THE CHRISTMAS HOLIDAY ARE STRONGLY URGED TO REMAIN WEATHER AWARE THROUGH TONIGHT AND BE PREPARED TO QUICKLY TAKE APPROPRIATE SAFETY PRECAUTIONS IF SEVERE WEATHER THREATENS YOUR LOCATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS THE MID SOUTH ON CHRISTMAS DAY AND POSSIBLY AGAIN BETWEEN SUNDAY NIGHT AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS THE ENTIRE MID SOUTH ESPECIALLY THIS AFTERNOON AND TONIGHT IN SUPPORT OF SEVERE WEATHER OPERATIONS. CJC
In the hours before
Local storm report, Dec 23, 10:02 AM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG IMBODEN 36.20N 91.18W
12/23/2015 LAWRENCE AR LAW ENFORCEMENT
TREE DOWN ON MUDDY LANE.
&&
ZDMLocal storm report, Dec 23, 10:03 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1003 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND DMG MAYNARD 36.42N 90.90W
12/23/2015 RANDOLPH AR LAW ENFORCEMENT
TREE DOWN IN MAYNARD.
&&
ZDMSpecial weather statement, Dec 23, 12:25 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1225 PM CST WED DEC 23 2015
ARZ017-018-026-027-231900-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-POINSETT AR-
1225 PM CST WED DEC 23 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 100 PM CST FOR...
WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
AT 1225 PM CST...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40
MPH WAS LOCATED NEAR SWIFTON...MOVING NORTHEAST AT 65 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN WESTERN CRAIGHEAD...SOUTHWESTERN GREENE...SOUTHEASTERN
LAWRENCE AND NORTHWESTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3580 9104 3588 9103 3609 9074 3593 9057
3566 9104
TIME...MOT...LOC 1825Z 227DEG 57KT 3575 9107Local storm report, Dec 23, 12:56 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL BONO 35.91N 90.80W
12/23/2015 E0.50 INCH CRAIGHEAD AR PUBLIC
DIME SIZED HAIL REPORTED ON TWITTER IN BONO ARKANSAS.
&&
JPMLocal storm report, Dec 23, 1:07 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
107 PM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 11 SW PARAGOULD 35.94N 90.65W
12/23/2015 E1.00 INCH CRAIGHEAD AR FIRE DEPT/RESCUE
QUARTER SIZED HAIL REPORTED 11 MILES SW OF PARAGOULD
&&
JPMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:14 AM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 31 min |
| Dec 23, 9:41 AM CST | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 49 min |
| Dec 23, 10:46 AM CST | Severe Thunderstorm Warning | MEG | Clay | 29 min |
| Dec 23, 11:02 AM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Mississippi | 28 min |
| Dec 23, 11:46 AM CST | River Flood Advisory | MEG | Mississippi | 4 days |
| Dec 23, 12:25 PM CST | Special Weather Statement | MEG | Craighead | 35 min |
| Dec 23, 12:36 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 24 min |
| Dec 23, 12:39 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Cross, Poinsett | 36 min |
| Dec 23, 12:59 PM CST | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene | 46 min |
| Dec 23, 1:33 PM CST | Flash Flood Warning | MEG | Craighead, Greene | 57 min |
| Dec 23, 1:37 PM CST | Severe Thunderstorm Warning | MEG | Cross | 38 min |
| Dec 23, 1:42 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 33 min |
| Dec 23, 1:58 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Poinsett | 47 min |
| Dec 23, 2:04 PM CST | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 41 min |
| Dec 23, 2:07 PM CST | Tornado Warning | MEG | Cross, St. Francis | 13 min |
| Dec 23, 2:24 PM CST | Flash Flood Warning | MEG | Cross, Poinsett | 3 hr |
| Dec 23, 2:28 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 32 min |
| Dec 23, 2:50 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 25 min |
| Dec 23, 2:53 PM CST | Tornado Warning | MEG | Mississippi | 37 min |
| Dec 23, 2:04 PM CST | Severe Thunderstorm Warning | MEG | Pemiscot | 41 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.